I am currently receiving chemotherapy for my synovial sarcoma. I have 2 more rounds of Ifosfamide to go (Cisplatin/Adriamycin in my previous rounds). I will have 6 total rounds of chemo. I’ve read everywhere that permanent hair loss can occur if there has been very high doses of chemo given. What counts as “high dosage?” Do you think 6 cycles of my chemo will cause permanent hair loss? I just want my hair back!! Thank you.
The reason for hair loss with chemotherapy is because these drugs kill cells that are fast growing, and hair cells fall into that category. We may not know immediately if the hair loss is permanent or temporary, because some of the women who have had such treatments may also have genetic hair loss that is triggered by the drugs. Only time will tell.
Within a year, there is enough time to survey the hair loss. Doing bulk measurements on the newly grown out hair and then repeating such measurements over time will tell much about how the hair may or may not be recovering.
I suggest that you finish your course of chemotherapy and after 6-12 months, you might consider being evaluated by someone like me if you are in the Los Angeles area. At one year out, call me and send me photos so we can start a dialogue.